Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2008, 12:00 AM EDT for Schoharie County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 12:00 AM EDT (04:00 UTC)
- Expired
- Jul 27, 2008, 1:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Schoharie County, NY
The radar
The Albany radar (KENX), 33 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 270400
SVRALY
NYC095-270500-
/O.NEW.KALY.SV.W.0166.080727T0400Z-080727T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1200 AM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 100 AM EDT
* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUMMIT...OR 11 MILES SOUTHWEST OF COBLESKILL...AND MOVING EAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUMMIT BY 1205 AM EDT...
RICHMONDVILLE BY 1210 AM EDT...
COBLESKILL BY 1215 AM EDT...
COBLESKILL AND 8 MILES NORTH OF BREAKABEEN BY 1220 AM EDT...
MIDDLEBURGH BY 1230 AM EDT...
SCHOHARIE AND CENTRAL BRIDGE BY 1235 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4262 7464 4274 7468 4283 7465 4282 7458
4277 7445 4279 7424 4274 7431 4271 7427
4272 7418 4268 7416 4256 7424 4240 7425
4236 7444 4238 7452 4242 7462 4251 7471
4253 7472
TIME...MOT...LOC 0400Z 258DEG 26KT 4262 7464
$$
ELH/TAW1 follow-up statement
000
WWUS51 KALY 270423
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1223 AM EDT SUN JUL 27 2008
NYC095-270500-
/O.CON.KALY.SV.W.0166.000000T0000Z-080727T0500Z/
SCHOHARIE NY-
1223 AM EDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SCHOHARIE COUNTY...
AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GREENBUSH...OR NEAR COBLESKILL...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOWES CAVE...WEST MIDDLEBURGH...GROVENOR CORNERS AND MIDDLEBURGH BY
1230 AM EDT...
OLD STONE FORT...SCHOHARIE...VROMAN CORNERS AND OLD CENTRAL BRIDGE
BY 1235 AM EDT...
SHUTTER CORNERS AND GALLUPVILLE BY 1240 AM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4258 7466 4280 7453 4277 7445 4279 7424
4274 7431 4271 7427 4272 7418 4268 7416
4256 7424 4240 7425 4236 7444 4243 7463
4253 7472
TIME...MOT...LOC 0423Z 258DEG 26KT 4265 7442
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
ELH/TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:33 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 26, 10:33 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1033 PM EDT SAT JUL 26 2008 .SYNOPSIS... A COLD FRONT WILL MOVE GRADUALLY SOUTHEAST ACROSS THE AREA TONIGHT AND BECOME NEARLY STATIONARY ACROSS THE LOWER AND MID HUDSON VALLEY SUNDAY...TRIGGERING SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH SUNDAY/... REGION HAS ENDED UP IN LEFT EXIT REGION OF 80 KNOT UPPER LEVEL JET MAX. ALSO HAVE SHORT WAVE WHICH IS QUITE VIGOROUS WITH STRONG MID LEVEL DRYING OCCURRING. ALL THIS IS FUELING STORMS. KALB 00Z/SUN SOUNDING CAPE ABOUT 1500 CAPE J/KG AND KBUF ABOUT 2500 J/KG. STORMS EXPECTED TO CONTINUE THROUGH OVERNIGHT BUT SHOULD LOSS THEIR INTENSITY WITH LOSS OF HEATING. HOWEVER...HEAVY RAINS WILL CONTINUE TO BE A THREAT. PRECIPITABLE WATER VALUES INCREASED FROM 1.17 INCHES TO 1.58 INCHES FROM THE 12Z/SAT TO 00Z/SUN SOUNDING. SPOTTERS REPORTED RAINFALL AMOUNTS OVER AN INCH IN LESS THAN 30 MINUTES EARLY SATURDAY EVENING. THE STORMS HAVE BEEN VERY EFFICIENT RAIN PRODUCERS. HEAVY RAIN HAS FALLEN FROM THE MOHAWK VALLEY EAST ACROSS THE NORTHERN PART OF THE CAPITAL REGION INTO SOUTHEASTERN BENNINGTON COUNTIES...WITH SOUTHERN SARATOGA COUNTY BEING HIT PARTICULARLY HARD. URBAN AND SMALL STREAM FLOODING COULD BECOME IN THESE AREAS. && .SHORT TERM /SUNDAY NIGHT/... THE COLD FRONTAL BOUNDARY IS MODELED TO REACH THE SOUTHERN PORTION OF THE FORECAST AREA...LOWER TO MID HUDSON VALLEY BY SUNDAY MORNING THEN BECOME NEARLY STATIONARY DURING THE DAY. ANOTHER SHORT WAVE WILL MOVE THROUGH THE LONGWAVE TROUGH OVER REGION DURING THE DAY. THE STORM PREDICTION CENTER CONTINUES TO HAVE THE SOUTHERN PORTION OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE BOUNDARY LAYER SHOULD BECOME MODERATELY UNSTABLE WITH HEATING WITH DEW POINTS IN THE MID TO UPPER 60S. EVEN THOUGH MID LEVEL LAPSE RATES WILL BE RATHER WEAK...THE ENVIRONMENT SHOULD BE FAVORABLE FOR SOME SEVERE THUNDERSTORMS IN THE VICINITY OF THE FRONTAL BOUNDARY PARTICULARLY DURING THE PEAK HEATING OF THE DAY. SUNDAY NIGHT...WITH LOSS OF HEATING AND SHORT WAVE MOVING OFF TO THE NORTH AND EAST CONVECTION WILL DIMINISH. MONDAY SCATTERED DIURNAL CONVECTION AS ANOTHER SHORT WAVE WILL MOVE THROUGH LONGWAVE TROUGH. THE UPPER TROUGH AXIS WILL FINALLY SHIFT OFF TO THE EAST MONDAY NIGHT AND THE AREA WILL BE UNDER NORTHWEST FLOW TUESDAY. && .LONG TERM /MONDAY THROUGH SATURDAY/... BEST CHANCES FOR PRECIP ON WED AS LOW PRESSURE MOVES FROM THE GREAT LAKES ACROSS OUR CWA...AND OFF LONG ISLAND BY THU AM. LOW PRESSURE WAVE HANGS BACK BEHIND LOW AND ONLY GRADUALLY BREAKS DOWN...TO PROVIDE CONTINUED CHC FOR PRECIP THROUGH THU...PARTICULARLY FOR DAYTIME PERIODS. WEAK HIGH PRESSURE WAVE SHOULD BEGIN A BRIEF DRY PERIOD FROM LATE FRIDAY INTO EARLY SATURDAY...BUT DAYTIME HEATING COULD BRING MORE SCATTERED SHOWERS ON SATURDAY. WENT WITH HPC GUIDANCE...WITH TEMPS AVERAGING SLIGHTLY COOLER THAN THE MEX MOS. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... SEVERAL LINES OF THUNDERSTORMS HAVE BROKEN OUT AHEAD OF THE COLD FRONT WHICH WAS APPROACHING WESTERN NEW YORK. THE STORMS EXTENDED FROM WEST OF BINGHAMTON NORTH TO THE MOHAWK VALLEY AND EAST INTO SOUTHERN VERMONT. AREAS OF MVFR/IFR MAY BE ENCOUNTERED IN THESE STORMS ALONG WITH GUSTY WINDS...HAIL...HEAVY RAIN...AND LIGHTNING. OUTSIDE THESE STORMS FLIGHT CONDITIONS WERE MOSTLY VFR. VISIBILITY WILL DETERIORATE TO MVFR THIS EVENING AS THE TEMPERATURE APPROACHES THE DEWPOINT...WITH AREAS OF IFR LATER TONIGHT DUE TO FOG. FARTHER SOUTH...STORMS WILL OCCUR LATER THIS EVENING...WHICH WE HAVE INDICATED IN THE KPOU TAF AS A TEMPO BETWEEN 10PM AND 2AM. WINDS THIS EVENING WILL BE SOUTH TO SOUTHWEST 5 TO 10 KNOTS BUT TAPER OFF LATER THIS EVENING...AND WILL BE NEAR CALM TONIGHT. OUTLOOK... SUN...VFR...POSSIBLY SOME SCTD -SHRA/-TSRA MON...VFR/MVFR...CHC SHRA/TSRA. TUE...VFR...NO SIG WX. WED...VFR/MVFR SCT SHRA/TSRA. && .HYDROLOGY... HEAVY RAINS WILL CONTINUE TO BE A THREAT. PRECIPITABLE WATER VALUES INCREASED FROM 1.17 INCHES TO 1.58 INCHES FROM THE 12Z/SAT TO 00Z/SUN SOUNDING. SPOTTERS REPORTED RAINFALL AMOUNTS OVER AN INCH IN LESS THAN 30 MINUTES EARLY SATURDAY EVENING. THE STORMS HAVE BEEN VERY EFFICIENT RAIN PRODUCERS. HEAVY RAIN HAS FALLEN FROM THE MOHAWK VALLEY EAST ACROSS THE NORTHERN PART OF THE CAPITAL REGION INTO SOUTHEASTERN BENNINGTON COUNTIES...WITH SOUTHERN SARATOGA COUNTY BEING HIT PARTICULARLY HARD. URBAN AND SMALL STREAM FLOODING COULD BECOME IN THESE AREAS. OTHERWISE...RIVERS WERE BACK TO NORMAL OR CONTINUE RECEDE FROM THE HEAVY RAINFALL. ADDITIONAL ISOLATED TO SCATTERED SHOWERS ARE POSSIBLE MON...WITH MORE WIDESPREAD SHOWERS/THUNDERSTORMS POSSIBLE WED INTO THU WITH THE APPROACH OF ANOTHER COLD FRONT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
Hazardous weather outlook, Jul 26, 10:23 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1023 PM EDT SAT JUL 26 2008 NYZ032-033-038>043-047>054-082>084-VTZ013>015-271100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1023 PM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREATER CAPITAL DISTRICT...WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK AND SCHOHARIE VALLEYS AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT... THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE. THE STORMS WILL MOVE TO EASTERLY AT 25 TO 30 MPH. THE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINS AND MAY LEAD TO SOME FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. ALTHOUGH THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...SOME MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY DURING THE AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ058>061-063>066-271100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 1023 PM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...OVERNIGHT... NON SEVERE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. DAMAGING WIND AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE THE THREATS. THE STORMS ARE EXPECTED TO MOVE TO THE NORTHEAST AT 25 TO 30 MPH. THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY DURING THE AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 11:18 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1118 PM EDT SAT JUL 26 2008 NYZ043-084-VTZ013-270415- BENNINGTON VT-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY- 1118 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON COUNTY...AND NORTHERN BENNINGTON COUNTY THROUGH 1215 AM EDT... AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SALEM...OR ABOUT OVER SALEM...AND MOVING EAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR... SALEM BY 1125 PM EDT... DORSET AND 6 MILES NORTH OF MANCHESTER BY 1150 PM EDT... MANCHESTER CENTER BY 1155 PM EDT. KL
Special weather statement, Jul 26, 11:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1123 PM EDT SAT JUL 26 2008 NYZ032-033-038-082-270415- HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY- NORTHERN FULTON NY- 1123 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM IN HERKIMER COUNTY MOVING INTO HAMILTON AND FULTON COUNTIES... AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF STRATFORD...OR ABOUT 12 MILES SOUTHEAST OF HINCKLEY...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF STRATFORD BY 1140 PM EDT SACANDAGA CAMPGROUND AND WELLS BY 1215 AM EDT RAINFALL RATES MAY EXCEED A HALF AN INCH AN HOUR. WASULA
Special weather statement, Jul 26, 11:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1136 PM EDT SAT JUL 26 2008 NYZ041-050-084-270430- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 1136 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN SARATOGA COUNTY...AND SOUTHERN WASHINGTON COUNTY... AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILTON TO BALLSTON SPA TO BURNT HILLS...OR ALONG A LINE EXTENDING FROM SARATOGA SPRINGS TO 7 MILES SOUTHWEST OF SARATOGA SPRINGS TO 7 MILES NORTHWEST OF CLIFTON PARK...AND MOVING EAST AT 31 MPH. THUNDERSTORMS WILL BE NEAR... ROUND LAKE BY 1145 PM EDT... MECHANICVILLE BY 1155 PM EDT... GREENWICH BY 1210 AM EDT... CAMBRIDGE BY 1220 AM EDT. KL
Special weather statement, Jul 26, 11:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1140 PM EDT SAT JUL 26 2008 NYZ032-033-270415- HAMILTON NY-NORTHERN HERKIMER NY- 1140 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM IN NORTHERN HAMILTON AND NORTHERN HERKIMER COUNTIES... AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BIG MOOSE...OR ABOUT 10 MILES NORTHEAST OF OLD FORGE... AND MOVING EAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF EIGHTH LAKE CAMPGROUND BY 1150 PM EDT BROWN TRACT POND CAMPGROUND BY 1155 PM EDT RAQUETTE LAKE BY MIDNIGHT EDT GOLDEN BEACH CAMPGROUND BY 1205 AM EDT FORKED LAKE PUBLIC CAMPGROUND BY 1210 AM EDT BLUE MOUNTAIN LAKE...6 MILES SOUTH OF LAKE EATON CAMPGROUND AND 7 MILES NORTHWEST OF LAKE DURANT CAMPGROUND BY 1215 AM EDT ELH/TAW
Special weather statement, Jul 26, 11:54 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1154 PM EDT SAT JUL 26 2008 NYZ047-270445- SCHOHARIE NY- 1154 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RICHMONDVILLE...OR ABOUT 8 MILES WEST OF COBLESKILL... AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... RICHMONDVILLE BY MIDNIGHT EDT COBLESKILL BY 1210 AM EDT 8 MILES NORTH OF MIDDLEBURGH BY 1220 AM EDT CENTRAL BRIDGE AND SCHOHARIE BY 1225 AM EDT ELH/TAW
Special weather statement, Jul 26, 11:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1156 PM EDT SAT JUL 26 2008 NYZ063-064-270445- EASTERN ULSTER NY-WESTERN ULSTER NY- 1156 PM EDT SAT JUL 26 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 12 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... WOODLAND VALLEY CAMPGROUND...WEST SHOKAN AND PHOENICIA BY 1205 AM EDT MOUNT TREMPER BY 1210 AM EDT KENNETH L WILSON CAMPGROUND BY 1220 AM EDT WOODSTOCK AND WEST HURLEY BY 1225 AM EDT LAKE KATRINE BY 1235 AM EDT SAUGERTIES AND LAKE KATRINE BY 1240 AM EDT ELH/TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:03 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Schenectady, Washington | 6 hr |
| Jul 26, 8:18 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 57 min |
| Jul 26, 8:59 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 61 min |
| Jul 26, 9:25 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 65 min |
| Jul 26, 10:42 PM EDT | Flash Flood Warning | ALY | Saratoga, Warren, Washington | 6 hr |
| Jul 27, 12:12 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 48 min |
| Jul 27, 12:34 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady | 56 min |
| Jul 27, 1:08 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 3 more | 67 min |
| Jul 27, 3:35 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 40 min |
| Jul 27, 11:52 AM EDT | Severe Thunderstorm Warning | ALY | Greene | 53 min |
| Jul 27, 12:16 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie | 29 min |
| Jul 27, 12:29 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Schoharie, Ulster | 5 hr |
| Jul 27, 12:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Ulster | 47 min |
| Jul 27, 12:55 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 65 min |
| Jul 27, 1:12 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 63 min |
| Jul 27, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 57 min |
| Jul 27, 1:56 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 6 hr |
| Jul 27, 2:08 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 67 min |
| Jul 27, 2:12 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.